Massachusetts, 2014Damaging Wind in Massachusetts, August 5, 2014
August 5, 2014 · NWS BOX · 1 event in 1 county or zone
A cold front approaching southern New England brought scattered showers and thunderstorms to the region. Most of these were ordinary thunderstorms, but one of them turned severe, producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front approaching southern New England brought scattered showers and thunderstorms to the region. Most of these were ordinary thunderstorms, but one of them turned severe, producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 5, 5:41 PM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 5, 5:41 PM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT TUE AUG 5 2014
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS DIMINISH EARLY TONIGHT...THEN
RE-FORM ON WEDNESDAY. TROPICAL STORM BERTHA WILL PASS WELL
SOUTHEAST OF NEW ENGLAND...BRINGING THE THREAT OF HIGH SURF AND
DANGEROUS RIP CURRENTS ALONG THE COAST. A COLD FRONT WILL MOVE
OFFSHORE WEDNESDAY NIGHT. UPPER TROUGH LINGERS OVER THE REGION
THURSDAY...THEN WILL MOVE EAST DURING FRIDAY. HIGH PRESSURE BUILDS
OVER THE REGION FOR THE WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
7 PM UPDATE...
CONVECTION FROM HUDSON VALLEY MOVING INTO NORTHWEST MASS. THIS MAY
LINGER FOR AN HOUR OR TWO IN NORTHWEST MASS/SOUTHWEST NH BUT
SHOULD DIMINISH WITH THE SETTING SUN. MEANWHILE...FOGBANK SOUTH
AND EAST OF NANTUCKET IS POSITIONED TO MAINTAIN ITSELF OVER THE
ISLAND THROUGH THE NIGHT. ALSO EXPECT THE FOG TO EXPAND NORTH/WEST
AFTER MIDNIGHT AFFECTING THE CAPE/ISLANDS AND PARTS OF THE SOUTH
COAST. ONLY SMALL ADJUSTMENTS TO THE GRIDS.
PREVIOUS DISCUSSION...
TONIGHT... TROPICAL STORM BERTHA WILL PASS WELL SE OF NANTUCKET
OVERNIGHT WITH INCREASING S SWELLS. MORE DETAILS IN MARINE
SECTION. ONCE THIS PUSHES FURTHER OFFSHORE...THIS WILL ALLOW BROAD
H5 TROUGH TO BEGIN TO WORK E. A PRE FRONTAL TROUGH /OF SORTS/ WILL
WORK INTO NORTHERN AND WESTERN AREAS EARLY TONIGHT WITH SOME SCT
SHOWERS/ ISOLD TSTMS. NOT A LOT OF UPPER SUPPORT WITH THIS
SYSTEM...BUT NOTING PWATS GRADUALLY INCREASE TO 1.5 INCHES INLAND.
WITH LACK OF DIURNAL HEATING AS WELL AS MORE STABLE AIRMASS OVER
THE E AND S...THE TROUGH WILL TEND TO WEAKEN AND PRECIP WILL
BECOME SPOTTY AT BEST.
WILL SEE TEMPS FALL THROUGH THE 60S WELL INLAND AS SOMEWHAT DRIER
AIR WORKS IN. DEWPTS DO NOT FALL AS QUICKLY AS PREVIOUSLY THOUGHT
SO...ESPECIALLY IN THOSE AREAS THAT MAY RECEIVE SOME RAINFALL WELL
INLAND...PATCHY FOG WILL LIKELY REDEVELOP MAINLY IN THE NORMALLY
PRONE INLAND VALLEYS TOWARD DAYBREAK. AS FOR COASTAL AREAS...
WILL SEE ANOTHER ROUND OF LOW CLOUDS AND AREAS OF FOG WITH VSBYS
DOWN BELOW 1 MILE ESPECIALLY ACROSS CAPE COD AND THE ISLANDS.
ALREADY HAVE LOW VSBYS IN FOG LINGERING ACROSS NANTUCKET AT THIS
HOUR...WHICH WILL LINGER THERE ALL NIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...
AS WEAK TROUGH BROADENS OUT EVEN FURTHER ACROSS SOUTHERN AREAS
WEDNESDAY MORNING...MAIN UPPER TROUGH WITH ANOTHER SURFACE FEATURE
WILL BE THE FOCUS OF SHOWERS/TSTMS THROUGH A GOOD PORTION OF THE
DAY ACROSS THE REGION. PWATS WILL ALSO TEND TO INCREASE TO 1.5 TO
1.6 INCHES...HIGHEST ACROSS SOUTH COASTAL AREAS. EXPECT SB CAPES
TO INCREASE TO 1000-1500 J/KG BY MIDDAY. LEFT FRONT ENTRANCE
REGION OF H3 JET MOVES CLOSE TO OR JUST S OF THE REGION DURING THE
AFTERNOON. EXPECT TOTAL TOTALS AROUND 50 DURING THE LATE MORNING
AND AFTERNOON...AS WELL AS K INDICES IN THE LOWER 30S.
COULD SEE LOCALLY HEAVY RAINFALL...STRONG WIND GUSTS AND SOME HAIL
IN SOME THUNDERSTORMS DURING THE DAY ON WEDNESDAY AS THE UPPER
TROUGH WORKS IN AND THE H3 JET CROSSES. LEFTOVER HIGH DEWPTS
ACROSS CENTRAL AND SOUTHERN AREAS WILL ALSO ENHANCE ANY
CONVECTION DURING THE AFTERNOON. EXPECT HIGHS TEMPS ONLY AROUND
80.
WEDNESDAY NIGHT...
EXPECT H5 TROUGH WILL LINGER ACROSS THE REGION...BUT MOST OF THE
INSTABILITY WILL EXIT AS THE UPPER JET WORKS OUT OF THE REGION.
WILL SEE CHANCE OF SHOWERS/ISOLD TSTMS MAINLY ACROSS CENTRAL AND
SOUTHERN AREAS THAT SHOULD WEAKEN AND PUSH OFFSHORE BY AROUND
MIDNIGHT AS CLEARING PUSHES IN. DRIER...COOLER AIR WORKS IN TO
NORTHERN AREAS AS TEMPS WILL FALL BACK TO THE UPPER 50S...BUT
READINGS WILL REMAIN IN THE 60 TO 65 DEGREE RANGE ALONG THE
IMMEDIATE COAST AS WELL AS SE MA/RI.
MODELS ARE SIGNALING ANOTHER VIGOROUS H5 SHORT WAVE ROTATING
AROUND THE BASE OF THE TROUGH...APPROACHING THE REGION BY 12Z THU.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
BIG PICTURE... UPPER TROUGH AND COLD POOL MOVE EAST FROM THE GREAT
LAKES...REACHING NEW ENGLAND THURSDAY AND THE MARITIMES FRIDAY.
UPPER RIDGE THEN BUILDS OVER THE REGION. THIS SHOULD BRING DRY
WEATHER AND WARM TEMPERATURES THROUGH EARLY NEXT WEEK.
THE DAILIES...
THURSDAY-FRIDAY... COLD AIR ALOFT WITHIN THE UPPER TROUGH WILL
DESTABILIZE THE AIRMASS. TOTALS ON THURSDAY ARE EXPECTED TO REACH
THE MID 50S...WITH A MOIST LAYER BETWEEN 875 AND 825 MB. EXPECT
DIURNAL CUMULUS ALONG WITH SCATTERED SHOWERS/TSTMS THURSDAY. TEMPS
ALOFT WARM A LITTLE FRIDAY BUT SIMILAR MOIST LAYER ALOFT. EXPECT
DIURNAL CLOUDS FRIDAY BUT WITH MORE ISOLATED SHOWERS. MIXING TO 850
MB THURSDAY AND AT LEAST 825 MB FRIDAY...SUPPORTING MAX TEMPS IN THE
UPPER 70S THURSDAY AND LOWER 80S FRIDAY. GFS SUGGESTS SEA BREEZE
EACH DAY...PRESSURE GRADIENT SEEMS TO CONFLICT WITH THIS THURSDAY
BUT IS SUPPORTIVE FOR FRIDAY. ECMWF SUPPORTS SEA BREEZES BOTH DAYS
WITH A WEAK PRESSURE GRADIENT IN PLACE.
SATURDAY THROUGH MONDAY... HIGH PRESSURE BUILDS OVER THE REGION.
LIGHT WINDS WITH ONSHORE FLOW NEAR THE COAST. TEMPS ALOFT SUPPORT
LOW-MID 80S INLAND AND COOLER TEMPS NEAR THE COAST.
TUESDAY... HIGH PRESSURE STILL IN CONTROL AND SHOULD PROVIDE A FAIR
WEATHER DAY. LOW PRESSURE IN THE SOUTHERN STREAM RACES OUT TO SEA
WELL SOUTH OF NEW ENGLAND...BUT COULD SPREAD A FEW CLOUDS OUR WAY ON
TUESDAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...THROUGH WEDNESDAY...
TONIGHT...MODERATE CONFIDENCE.
EXPECT ANY LEFTOVER SHOWERS/TSTMS ACROSS WESTERN MASS AND SOUTHERN NH
TO WEAKEN BY 02Z-03Z...BUT COULD STILL SEE ISOLD SHOWERS
OVERNIGHT ACROSS THE REGION. WILL ALSO SEE AREAS OF MVFR-IFR CIGS
ALONG S COAST...CAPE COD AND THE ISLANDS AFTER 03Z. LOCALLY IFR-
VLIFR MAINLY ON OUTER CAPE COD AND NANTUCKET. AREAS OF IFR IN FOG
POSSIBLE IN THE CT VALLEY AFTER MIDNGIHT.
WEDNESDAY...MODERATE CONFIDENCE.
MVFR-VLIFR CIGS/VSBYS DISSIPATE BY MID MORNING. SEA BREEZES
AROUND 15Z BECOME THE FOCUS FOR SHRA/TSRA ACROSS INTERIOR E/SE MA
AND ALL OF RI. ACTIVITY FURTHER N AND W POSSIBLE.
WEDNESDAY NIGHT...MODERATE CONFIDENCE.
LOCAL IFR CIGS/VSBYS ACROSS OUTER CAPE COD AND NANTUCKET EARLY...
THEN ACROSS INTERIOR VALLEYS OF S NH/N CENTRAL AND NW MA TOWARD
DAYBREAK. OTHERWISE...MAINLY VFR.
KBOS TERMINAL...MODERATE CONFIDENCE. SEA BREEZE REDEVELOPING BY
MIDDAY WEDNESDAY.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...THURSDAY THROUGH SUNDAY...MODERATE CONFIDENCE.
THURSDAY-FRIDAY...VFR. BRIEF MVFR CIGS/VSBYS POSSIBLE IN AFTERNOON
SHOWER OR THUNDERSTORM...MAINLY THURSDAY.
SATURDAY-SUNDAY...VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
S-SE SWELLS WILL INCREASE AS TROPICAL STORM BERTHA MAKES ITS
CLOSEST APPROACH LATE TONIGHT. WILL SEE HIGH RISK OF RIP CURRENTS
ALONG S COASTAL RI AND THE ISLANDS DURING WED...STATEMENT HAS BEEN
ISSUED.
EXPECT SWELLS UP TO 5-6 FT ON THE OUTER WATERS. LOW CHANCE OF 7
FOOT SWELLS WELL OFFSHORE WED AND WED NIGHT. HAVE EXTENDED THE
SMALL CRAFTS FOR THE SOUTHERN OUTER WATERS THROUGH WED NIGHT.
LOW CLOUDS AND FOG WILL RETURN LATE TONIGHT INTO WEDNESDAY
MORNING...WITH VSBYS AGAIN BELOW 1SM IN SOME AREAS MAINLY S
COAST...CAPE COD AND THE ISLANDS. SCT SHOWERS/TSTMS POSSIBLE
DURING WED AND EARLY WED NIGHT ACROSS THE WATERS.
OUTLOOK...THURSDAY THROUGH SUNDAY...MODERATE CONFIDENCE.
HIGH PRESSURE BUILDS FROM THE WEST. LINGERING CHANCE OF A
THUNDERSTORM THURSDAY AFTERNOON...ESPECIALLY NEARSHORE. THERE MAY BE
A LINGERING 5 FOOT SWELL ON THE SOUTHERN OUTER WATERS FROM TROPICAL
STORM BERTHA THURSDAY MORNING...BUT THIS SHOULD SUBSIDE DURING THE
DAY. OTHERWISE...WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
TO 6 AM EDT THURSDAY FOR ANZ254>256.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
TO 6 PM EDT WEDNESDAY FOR ANZ235-237.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...WTB/EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVTHazardous weather outlook, Aug 5, 3:32 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT TUE AUG 5 2014
CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>005-062045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
432 PM EDT TUE AUG 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ON WEDNESDAY MAY PRODUCE GUSTY WINDS AND HAIL...AS
WELL AS LOCALLY HEAVY DOWNPOURS. LOCAL URBAN AND POOR DRAINAGE
FLOODING IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ023-024-RIZ006>008-062045-
DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
432 PM EDT TUE AUG 5 2014
...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH RIP CURRENT RISK.
TROPICAL STORM BERTHA IS FORECAST TO PASS ROUGHLY 300 NM SOUTHEAST
OF NANTUCKET EARLY WEDNESDAY. MARINERS...PARTICULARLY THOSE
PLANNING TO TRAVEL EAST FROM NANTUCKET...SHOULD STAY TUNED TO THE
LATEST FORECASTS AND DISCUSSIONS FROM BOTH THE NATIONAL WEATHER
SERVICE IN TAUNTON MASSACHUSETTS AND THE NATIONAL HURRICANE CENTER
REGARDING THIS STORM. OTHERWISE...THE MAIN IMPACT TO THE COASTAL
WATERS IS EXPECTED TO BE 5-8 FOOT SWELLS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230>237-250-251-254>256-062045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
432 PM EDT TUE AUG 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
TROPICAL STORM BERTHA IS FORECAST TO PASS ROUGHLY 300 NM SOUTHEAST
OF NANTUCKET EARLY WEDNESDAY. MARINERS...PARTICULARLY THOSE
PLANNING TO TRAVEL EAST FROM NANTUCKET...SHOULD STAY TUNED TO THE
LATEST FORECASTS AND DISCUSSIONS FROM BOTH THE NATIONAL WEATHER
SERVICE IN TAUNTON MASSACHUSETTS AND THE NATIONAL HURRICANE CENTER
REGARDING THIS STORM. OTHERWISE...THE MAIN IMPACT TO THE COASTAL
WATERS IS EXPECTED TO BE 5-8 FOOT SWELLS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Aug 5, 6:46 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
746 PM EDT TUE AUG 5 2014
MAZ002-003-060045-
WESTERN FRANKLIN-EASTERN FRANKLIN-
746 PM EDT TUE AUG 5 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN HAMPSHIRE AND
CENTRAL FRANKLIN COUNTIES COUNTIES...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER CONWAY...OR 9 MILES SOUTHWEST OF
GREENFIELD...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEERFIELD...MONTAGUE...HADLEY...SUNDERLAND...CONWAY...
LEVERETT...SHUTESBURY...WHATELY AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4253 7271 4255 7242 4242 7243 4242 7249
4243 7249 4242 7256 4243 7270
TIME...MOT...LOC 2343Z 271DEG 10KT 4249 7268
WTBSpecial weather statement, Aug 5, 7:19 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
819 PM EDT TUE AUG 5 2014
MAZ003-004-060100-
EASTERN FRANKLIN-NORTHERN WORCESTER-
819 PM EDT TUE AUG 5 2014
...STRONG THUNDERSTORMS IN EAST CENTRAL FRANKLIN AND NORTHWESTERN
WORCESTER COUNTIES COUNTIES...
AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WENDELL...OR 8 MILES SOUTHWEST OF
ORANGE... MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORANGE...GARDNER...ATHOL...WINCHENDON...MONTAGUE...TEMPLETON...
HUBBARDSTON...NORTHFIELD...LEVERETT...ERVING...SHUTESBURY...
PHILLIPSTON...GILL...ROYALSTON...PETERSHAM...NEW SALEM...WENDELL AND
WARWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4245 7248 4261 7251 4270 7207 4250 7198
TIME...MOT...LOC 0017Z 258DEG 17KT 4254 7244
WTB
Special weather statement, Aug 5, 7:23 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
823 PM EDT TUE AUG 5 2014
MAZ003-008>010-060100-
WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-
823 PM EDT TUE AUG 5 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN HAMPDEN...
SOUTHWESTERN HAMPSHIRE AND SOUTHWESTERN FRANKLIN COUNTIES COUNTIES...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BECKET...OR 14 MILES SOUTHEAST OF
PITTSFIELD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOLYOKE...NORTHAMPTON...EASTHAMPTON...SOUTHAMPTON...HATFIELD...
WILLIAMSBURG...HUNTINGTON...RUSSELL...WESTHAMPTON...WHATELY...
CHESTER...BLANDFORD...CHESTERFIELD...WORTHINGTON...GOSHEN...
CUMMINGTON...MONTGOMERY AND MIDDLEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING MAY OCCUR. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4238 7301 4242 7300 4245 7280 4245 7268
4247 7264 4227 7263 4223 7266 4221 7269
4222 7301 4231 7300 4231 7303 4232 7305
4239 7306
TIME...MOT...LOC 0022Z 265DEG 14KT 4232 7305
WTBThunderstorm Wind, Worcester
- When
- August 5, 7:32 PM EST
- Where
- Worcester County, 2.51 mi WNW of Baptist Corners
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 42.713, -72.316
Multiple trees and wires were downed along a 1.3 mile stretch of Richmond Road in Royalston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 5, 20141 death · 1 event
- Flooding and Heavy Rain in Idaho, August 5 to 6, 2014$16 million · 3 events
- Hail and Damaging Winds in Missouri, August 5 to 10, 2014$1.0 million · 1 in hail · 5 events
- Flash Flood and Hail in Wyoming, August 5, 2014$200,000 · 1.5 in hail · 2 events
- Flash Flood in New York, August 5, 2014$50,000 · 1 event
- Flash Flooding and Hail in New York, August 5, 20141 in hail · 27 events
- Flash Flooding and Flood in Nevada, August 5, 2014$17,000 · 10 events
- Hail and Damaging Wind in New York, August 5, 2014$10,000 · 1.75 in hail · 12 events
- Drought in Texas, August 5 to 31, 20145 events
- Hail and Damaging Winds in Vermont, August 5, 2014$5,000 · 50 kt wind · 5 events
- Damaging Winds in Maine, August 5, 201450 kt wind · 5 events
- Flash Flooding in Idaho, August 5, 2014$9,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543046.